MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 55840006550
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis: product id# 55840006550; lot# h5124856 visual examination of the mas bone screws "tulip" has been separated from the bone screw at approximately the base of the bone screw head.The damage on the sphere of the bone screw appears to show it may have exceeded the acceptable angle of the screw.Visual and optical inspection of the "tulip" identify that the c-clip has been damaged.After visual, optical, and microscopic examination, no evidence was found that would suggest a defect in manufacturing or processing of the implants.The damage is consistent with overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare professional via manufacturer representative regarding a screw used in l5-s2 tlif & posterior fusion for mis posterior repeat decompression and revision instrumentation fusion at l5-s1.Levels implanted: l5-s1.It was reported that after the rods were removed, one screw tulip was stuck in a very awkward position.Due to the angle, the doctor had difficulties getting his driver into the screw head.He used a counter torque to move the tulip, and applied a significant amount of force.After removing the counter torque, it was noted that the tulip had come off the screw shank.The shank was able to be removed without incident.The tulip/shank do not appear to be broken, just separated from each other.Patient symptoms are unknown.No further complications were reported/anticipated.Additional information was received.It was reported that there were no patient symptoms.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19699765
Report Number1030489-2024-00796
Device Sequence Number18086669
Product Code KWP
UDI-Device Identifier00613994971760
UDI-Public00613994971760
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55840006550
Device Catalogue Number55840006550
Device Lot NumberH5124856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown